Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Shreveport, LA

February 25, 2008Bowie County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2008, 8:08 PM CST for Bowie County, Morris County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 8:08 PM CST (02:08 UTC)
Expired
Feb 25, 2008, 8:45 PM CST
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 7:56 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 25, 7:56 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CST MON FEB 25 2008

.UPDATE...

ANOTHER UPDATE TO TEXT AND GRIDS FOR SVR WATCH 75. PENNY SIZE HAIL WAS
REPORTED AT MT VERNON TEXAS...SEE LSR FOR DETAILS. MORE HAIL AND
POSSIBLY SOME DAMAGING WINDS WILL BE WHAT WE WILL SEE ASSOCIATED
WITH THESE STORMS. STORMS ARE EXPECTED TO CONTINUE TO INTENSIFY...AS
BOUNDARY MOVES FURTHER INTO THW CWA INTERACTING WITH DEEPER MOISTURE.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  44  57  30  56 /  40   0   0   0
MLU  45  57  29  54 /  50   0   0   0
DEQ  38  52  24  54 /  30   0   0   0
TXK  42  55  30  57 /  30   0   0   0
ELD  42  55  27  55 /  50   0   0   0
TYR  42  59  31  59 /  30   0   0   0
GGG  43  58  30  58 /  40   0   0   0
LFK  45  65  29  61 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

11
Hazardous weather outlook, Feb 25, 12:00 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON FEB 25 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

GUSTY SOUTH WINDS...WILL INCREASE DURING THE AFTERNOON AS A COLD
FRONT APPROACHES FROM THE WEST. WIND SPEEDS OF 15 TO 25 MPH...
GUSTING TO 30 MPH...IN PARTS OF TEXAS AND SOUTHEAST OKLAHOMA THIS
AFTERNOON...ARE EXPECTED.

TONIGHT...THUNDERSTORMS WILL BE POSSIBLE AS A FAST MOVING COLD FRONT
MOVES THROUGH THE FOUR STATE AREA.  CHANCES WILL BE BEST IN
SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA.  ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...SMALL
HAIL...BRIEF GUSTY WINDS...AND BRIEF HEAVY RAINFALL.  A FEW STORMS
COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TONIGHT.

VII

In the hours before

Local storm report, Feb 25, 7:46 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST MON FEB 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             MOUNT VERNON            33.17N 95.22W
02/25/2008  E0.75 INCH       FRANKLIN           TX   LAW ENFORCEMENT

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 7:36 PM CSTSevere Thunderstorm WarningSHVFranklin, Morris, Red River, Titus54 min
Feb 25, 8:16 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Morris, Titus44 min
Feb 25, 9:04 PM CSTSevere Thunderstorm WarningSHVPanola, Rusk41 min
Feb 25, 9:29 PM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby61 min
Feb 25, 9:54 PM CSTSevere Thunderstorm WarningSHVHarrison, Panola66 min
Feb 25, 7:48 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster57 min
Feb 25, 8:18 PM CSTSevere Thunderstorm WarningSHVClaiborne, Union33 min
Feb 25, 10:07 PM CSTSevere Thunderstorm WarningSHVClaiborne, Webster53 min
Feb 26, 12:40 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine35 min
Feb 26, 12:45 AM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn30 min
Feb 26, 1:16 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle29 min
Feb 26, 1:20 AM CSTSevere Thunderstorm WarningSHVLaSalle10 min
Feb 26, 1:46 AM CSTSevere Thunderstorm WarningSHVLaSalle14 min
Feb 25, 9:02 PM CSTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada58 min
Feb 25, 9:43 PM CSTSevere Thunderstorm WarningSHVUnion47 min
Feb 25, 10:51 PM CSTSevere Thunderstorm WarningSHVUnion39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.